MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a chemosafelock bag spike where a leakage was reported.The use of the actual sample was after use.The set was not contaminated with blood or body fluid.There was no reported impact of the event on the patient or the medical institution worker.In addition, the customer stated that the leakage occurred in between a bag spike and an infusion line.One actual sample was received connected to a saline bottle(otsuka/100ml) and an infusion set.- we removed the actual sample from the saline bottle and connected to our in-house saline bottle to perform liquid flow check under gravity.The result recorded leakage at the back side of clips of chemosafe connector.- after changed the returned sample to our inhouse kl-bs001u3 to check the liquid flow under gravity, no leakage was observed.- ct inspection was performed.The result recorded deformed conduit and a gap between the seal part and conduit.- no damage was observed on the main seal part.When we applied pressure solely on the actual sample, no leakage was observed.The event was detected prior to patient use.The event was noted during infusion.There was no serious injury/death, no blood loss, no adverse operator consequences, no unprotected chemo exposure and no medical/surgical intervention were required.The device was changed with no further problems encountered.Same lot device sample is not available.Mating device is not available to be tested.1 involved defective set and 1 actual sample is available for investigation.Sample pictures of a set attached to an iv bottle have been provided.
 
Additional Manufacturer Narrative
The possible lot numbers are 13979995 (mfr date: 04/01/2024, exp date: 04/01/2027) or 13972999 (mfr date: 04/01/2024, exp date: 04/01/2027).The device was received for evaluation.The investigation is pending.
 
Additional Manufacturer Narrative
A series of chemolock's photos were shared by the customer, where a leak of water is coming from one of the chemolock's ribs, no additional damage or anomalies are observed.One (1) used list #kl-bs001u3, chemosafelock bag spike connected to an unknown, chemolock injector and infusion set were returned for evaluation.As received no physical damage or anomalies were observed.The returned set was tested as returned configuration and leaks coming from inside was confirmed.The set was standalone test and a leak was observed.The set was cut a spike deformed was found, no additional damage or anomalies were found.Complaint of leak can be confirmed.The probable cause is due to a deformation on spike happening due to a conveyer damage during molding in manufacturing.Lot history review was performed and no discrepancies, anomalies or nonconformances were identified that might lead the condition reported by the customer.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21102030
Report Number9617594-2025-00032
Device Sequence Number8818560
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public00840619023676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot NumberPLOT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SALINE BOTTLE(OTSUKA/100ML).; UNSPECIFIED INFUSION SET, MFR UNK.
Patient SexUnknown